Alert archive / Colorado / Flash Flood Warnings in 2023

Flash Flood Warning 65, NWS Pueblo, CO

August 28, 2023Pueblo County, Colorado

NWS Pueblo, CO issued this flash flood warning at Aug 28, 2023, 7:35 PM MDT for Pueblo County, Colorado. It was in force for 98 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2023, 7:35 PM MDT (01:35 UTC)
Expired
Aug 28, 2023, 9:13 PM MDT
In force
98 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 48 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 7:35 PM MDTFLASH FLOOD3 W Blende, COStanding water up to around 6 inches at the intersection of Orman and Division.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 1.6 hours before the alert went out and 347 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2023-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2023-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
3475 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

152 
WGUS55 KPUB 290135
FFWPUB
COC101-290445-
/O.NEW.KPUB.FF.W.0065.230829T0135Z-230829T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
735 PM MDT Mon Aug 28 2023

The National Weather Service in Pueblo has issued a

* Flash Flood Warning for...
  Northwestern Pueblo County in southeastern Colorado...

* Until 1045 PM MDT.

* At 735 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.5 and 1 inch of rain 
  has fallen. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Southwest Pueblo, Salt Creek and Pueblo West.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3829 10472 3815 10465 3820 10455 3833 10466

FLASH FLOOD...RADAR INDICATED

$$

KAM
2 follow-up statements
424 
WGUS75 KPUB 290233
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
833 PM MDT Mon Aug 28 2023

COC101-290445-
/O.CON.KPUB.FF.W.0065.000000T0000Z-230829T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pueblo CO-
833 PM MDT Mon Aug 28 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT THIS 
EVENING FOR NORTHWESTERN PUEBLO COUNTY...

At 833 PM MDT, Doppler radar shows that the thunderstorms that 
produced heavy rain across the warned area move moved away from the 
area. Flash flooding is likely ongoing.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Southwest Pueblo, Salt Creek and Pueblo West.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3829 10472 3815 10465 3820 10455 3833 10466

FLASH FLOOD...RADAR INDICATED

$$

KAM
306 
WGUS75 KPUB 290313
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
913 PM MDT Mon Aug 28 2023

COC101-290323-
/O.CAN.KPUB.FF.W.0065.000000T0000Z-230829T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pueblo CO-
913 PM MDT Mon Aug 28 2023

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN PUEBLO COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed any road closures.

LAT...LON 3829 10472 3815 10465 3820 10455 3833 10466

$$

KAM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 3:09 PM MDT, 4 hours 26 minutes earlier.

Area forecast discussion, Aug 28, 3:09 PM MDT, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
309 PM MDT Mon Aug 28 2023

.SHORT TERM...(This evening through Tuesday)
Issued at 242 PM MDT Mon Aug 28 2023

Key messages:

1) Scattered showers and thunderstorms will continue to be possible
this evening, especially over the eastern mountains and plains.

2) There is a low end chance of a storm becoming severe, if this
does happen, hail of up to 1 inch and outflow winds of 60 mph
will be possible.

3) Flash flooding will also be possible this evening, especially for
the burn scar and urbanized areas along the I-25 corridor and
Highway 50.

4) Tomorrow will be drier for most locations, with only a few
thunderstorms, mainly over the higher terrain.

Detailed discussion:

Tonight...

Lastest radar imagery shows that most of the convective development
is over the Rampart Range and southern Sangre de Cristos, which does
align best with what the HRRR is showing in the lastest model run.
Although all of the CAMs are generally similar in displaying the
majority of QPF located over the eastern mountains in general.
This will continue to move off over into the adjacent plains and
I-25 corridor by later in the evening, very similar to how storms
progressed yesterday. The main difference today is that there is
more instability shifted a bit further eastward to the Kansas
border and therefore storms will likely maintain their strength
and move off into the far eastern plains. CAMs have also been
hinting at the possible formation of an MCS by later this evening
that will be over the El Paso and Pueblo counties at around 8 PM
and then move southeastward over the lower Arkansas River Valley
and eventually over Prowers and Baca counties just before
midnight. This makes sense considering that this is where the
environment will be conditionally more unstable just before
convective initiation over this part of the CWA with nearly 2000
J/kg of MUCAPE over the Palmer Divide. Effective bulk shear is not
overly impressive, although there could be a few stronger storms
embedded in the cluster of storms as it merges and moves
southeastward that may produce severe strength outflow winds to 60
mph and possibly hail up to an inch. Otherwise, these storms will
likely just produce some heavy rainfall and therefore there is a
slight risk of flash flooding for some of the urbanized areas.

There will also be a risk of some flash flooding over the higher
terrain, especially for the burn scar areas if some of the storms
become tied to the terrain and remain nearly stationary over the
area. Otherwise, storms should continue to move towards the
southeast and I have lesser confidence of widespread storms further
south towards the New Mexico border, although there could be a
higher concentration of showers and storms over the southern Sangres
and Raton Mesa area. Model guidance does suggest that there could be
storms continuing into the overnight areas over portions of the
eastern mountains and plains, and even a few isolated showers and
perhaps a storm over the Pikes Peak region during the early morning
hours tomorrow. However I have less confidence of this, given that
the environment will be much more stable around that time.

Mostly cloudy skies over the higher terrain will begin to clear
going into the early morning hours tomorrow and it also become
mostly clear over the plains by around sunrise. Lows tonight will
drop down into the mid 60s to low 70s for most of the plains. For
high country, lows will generally be in the 40s to low 50s.

Tomorrow...

There will be considerably less moisture behind the exiting wave
with only some recycled moisture in the mid-levels for tomorrow. In
addition it will be relatively more stable in comparison to
conditions today, along with increasing subsidence as ridging begins
to build back in over the region. Because of this, afternoon and
evening thunderstorm activity will be suppressed and mainly confined
to the higher terrain, with the Rampart Range/Pikes Peak area having
the highest probability of a few thunderstorms developing by later
in the afternoon. Given the northwesterly flow aloft, some of these
storms may push off the mountains and over the northern I-25
corridor. There is less confidence of a few storms moving over the
mid to southern portion of the I-25 corridor (from the city of
Pueblo and southward) although it cannot be ruled out. For all
locations just east of the I-25 corridor, there will only be a
slight chance of a storm and it should remain dry for most areas
over the far eastern plains. Temperatures tomorrow will still be
slightly below the seasonal average tomorrow and fairly close to
what they were today. Highs will be in the mid to upper 80s for a
majority of the plains, and mid 70s to around 80 for the high
mountain valleys, with 50s and 60s for the higher terrain.
-Stewey

.LONG TERM...(Tuesday night through Monday)
Issued at 242 PM MDT Mon Aug 28 2023

Key Messages:

1) Hotter and drier Wed/Thu, with just some weak mountains
convection.

2) Continued hot for the holiday weekend, with increasing storm
chances from Friday onward, mainly along the Continental Divide.

Upper level high pressure will be centered over the srn Rockies
Wed/Thu before shifting into the central plains from Fri into the
weekend. Overall, pattern for Wed/Thu will be hotter and drier for
the region, though srn edge of upper wave moving through the nrn
Rockies may provide just enough forcing for some weak afternoon
storms on Wed, mainly across the higher terrain. Expect max temps
to warm about 10 degf Wed, then add another couple degrees on Thu
as high center will be nearby over nrn NM.

As high shifts east Fri into the weekend, renewed push of monsoon
moisture surges northward out of the desert southwest, leading to
increasing convection over the Great Basin and wrn Colorado Fri-
Sun. Greatest chance for storms for srn CO will be along the
Continental Divide through the period, with lesser storm
coverage/strength over interior valleys and the eastern mountains
where moisture will be more limited. Plains and I-25 corridor look
mainly dry through the period, with just some weakening spill-
over convection west of the Interstate. Max temps will remain hot
through the weekend, with readings near 100f over the lower
Arkansas Valley. Western U.S. upper trough lifts into the nrn
Rockies early next week, which will likely usher in a drier air
mass across the region starting on Mon, though enough moisture may
linger over the central mountains to pop a few afternoon storms
for one more day. On the plains, continued dry Mon with maybe some
slight cooling if cold front can arrive in time.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 242 PM MDT Mon Aug 28 2023

VFR conditions are expected to prevail for all TAF sites (KALS,
KCOS, and KPUB) throughout the forecast period. SHRA and TSRA are
expected to be in and around the vicinity of all stations, with the
best chance of occurrence at KCOS and KPUB, through the evening. If
SHRA/TSRA does develop, it could temporarily reduce CIGs and VIS to
MVFR/IFR criteria. It could also result in periodic windshifts and
increased wind speeds at both terminals. Winds will initially be
more synoptically influenced through the first 12 hours with winds
primarily out of the NE with gusts occasionally greater than 20 kts
at both KCOS and KPUB but then become more diurnally influenced for
the second half of the forecast period. Winds will be mainly
diurnally influenced at KALS and on the lighter side (less than 10
kts).

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...STEWARD
LONG TERM...PETERSEN
AVIATION...STEWARD
Hazardous weather outlook, Aug 28, 12:03 PM MDT, 7 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1203 PM MDT Mon Aug 28 2023

COZ058>089-093>099-291815-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1203 PM MDT Mon Aug 28 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Scattered to numerous thunderstorms will develop over the mountains
this afternoon. The stronger storms will be capable of producing
periods of moderate to heavy rainfall, increasing the flash flood
potential for area burn scars and those locations with poor
drainage. Attention should also be given to those locations that
received heavier rainfall on Sunday. The areas with the greatest
risk will be across the Sangre de Cristo Mountains, the Wet
Mountains, and the Rampart Range.

Wind gusts up to 40 mph and cloud to ground lightning will also be
possible with these storms as they push east across the I-25
corridor later this afternoon and evening.

Thunderstorm activity is expected to linger late into the night for
much of the area.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated to scattered rain showers and thunderstorms are expected
Tuesday through Thursday with the greatest coverage of
precipitation remaining along the mountains. An uptick in rain
showers and thunderstorms is expected near end of the work week
and through the weekend, which could bring additional heavy
rainfall concerns, especially along the Continental Divide area.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

STEWARD/10

In the hours before

Special weather statement, Aug 28, 5:22 PM MDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Pueblo CO
522 PM MDT Mon Aug 28 2023

COZ086-087-290015-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
522 PM MDT Mon Aug 28 2023

...A strong thunderstorm will impact portions of northeastern
Huerfano and central Pueblo Counties through 615 PM MDT...

At 522 PM MDT, Doppler radar was tracking a strong thunderstorm near
Salt Creek, or 7 miles south of Pueblo, moving southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Southern Pueblo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3815 10476 3823 10462 3803 10436 3789 10465
TIME...MOT...LOC 2322Z 328DEG 15KT 3816 10466

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

kam
Special weather statement, Aug 28, 5:25 PM MDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Pueblo CO
525 PM MDT Mon Aug 28 2023

COZ072-073-078>080-290000-
Wet Mountains between 6300 and 10000Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
Wet Mountains above 10000 Ft CO-
525 PM MDT Mon Aug 28 2023

...A strong thunderstorm will impact portions of central Custer
County through 600 PM MDT...

At 525 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Crestone Peak, or 21 miles southeast of Hayden
Pass Burn Scar, moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Silver Cliff, Westcliffe and Rosita.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3811 10561 3818 10543 3802 10521 3790 10546
TIME...MOT...LOC 2325Z 328DEG 15KT 3808 10550

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

kam
Special weather statement, Aug 28, 5:26 PM MDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
526 PM MDT Mon Aug 28 2023

COZ079-080-086>088-290000-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
Wet Mountains above 10000 Ft CO-
526 PM MDT Mon Aug 28 2023

...Strong thunderstorms will impact portions of northeastern
Huerfano, southeastern Custer, northwestern Las Animas and
southwestern Pueblo Counties through 600 PM MDT...

At 526 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 19 miles north of Walsenburg to near Greenhorn
Mountain. Movement was southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Greenhorn Mountain, Rye, San Isabel and Colorado City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3768 10440 3767 10500 3803 10509 3802 10473
TIME...MOT...LOC 2326Z 330DEG 23KT 3790 10469 3795 10504

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

kam
Special weather statement, Aug 28, 5:56 PM MDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Pueblo CO
556 PM MDT Mon Aug 28 2023

COZ072-078>080-087-290030-
Wet Mountains between 6300 and 10000Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Wet Mountains above 10000 Ft CO-
556 PM MDT Mon Aug 28 2023

...A strong thunderstorm will impact portions of northwestern
Huerfano and south central Custer Counties through 630 PM MDT...

At 556 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Crestone Peak, or 18 miles southwest of Junkins Burn
Scar, moving southeast at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gardner and Red Wing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3798 10549 3807 10532 3781 10500 3767 10531
TIME...MOT...LOC 2356Z 319DEG 21KT 3796 10537

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

kam
Special weather statement, Aug 28, 5:57 PM MDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Pueblo CO
557 PM MDT Mon Aug 28 2023

COZ074-086>088-290030-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
557 PM MDT Mon Aug 28 2023

...A strong thunderstorm will impact portions of eastern Huerfano,
northwestern Las Animas and southwestern Pueblo Counties through 630
PM MDT...

At 557 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Walsenburg, or 26 miles east of Spring Burn Scar
north of Highway 160, moving southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Walsenburg and Aguilar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3766 10484 3784 10473 3790 10462 3758 10429
      3735 10477
TIME...MOT...LOC 2357Z 331DEG 19KT 3771 10468

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

kam
Special weather statement, Aug 28, 6:27 PM MDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Pueblo CO
627 PM MDT Mon Aug 28 2023

COZ074-086>088-290100-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
627 PM MDT Mon Aug 28 2023

...Strong thunderstorms will impact portions of southeastern
Huerfano, northwestern Las Animas and south central Pueblo Counties
through 700 PM MDT...

At 627 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 21 miles northeast of Walsenburg to 6 miles
northwest of Aguilar. Movement was southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Aguilar, Gulnare and Boncarbo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3763 10410 3719 10474 3755 10480 3788 10441
TIME...MOT...LOC 0027Z 326DEG 15KT 3778 10443 3748 10472

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

kam

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 6:27 PM MDTSpecial Weather StatementPUBLas Animas33 min
Aug 28, 9:36 PM MDTSpecial Weather StatementPUBEl Paso39 min
Aug 28, 10:09 PM MDTSpecial Weather StatementPUBBent, Kiowa, Otero66 min

Nearby

Flash Flood Warnings in Colorado, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.